Get E-Book on COVID-19

Q. How to overcome my depression symptoms?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 22, 2017

Hello doctor,

I am a 42 year old male. I feel extremely weak after sleeping in the afternoon on weekends. And even after taking breakfast I feel sleepy, and I sleep off. I got a kidney transplant done five years back, and I am under psychiatric treatment from the past 15 years. I currently take the following medicines Nexito 20 mg, Quitipin 25 mg, and Modafinil 25 mg. How to overcome the ongoing depression symptoms?

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

I can understand your concern.

  • You are on 20 mg Nexito (Escitaprolam), Modafinil 25 mg, and 25 mg Quetiapine, even with these medicines, your symptoms are persistent. So, some minor changes in medicines will help you to come out of these symptoms.
  • In suggest try taking Amisulpride 25 to 50 mg in place of Quetiapine, it will help in reducing these negative symptoms. This will reduce the daytime sedation too.
  • The dose of Modafinil can be increased to 100 mg in the morning after breakfast. This will improve the daytime alertness and will surely improve your functioning.
  • I advise you to get your thyroid function test and vitamin B12 levels done. Hypothyroidism and low vitamin B12 levels are common reasons for persistent depressive symptoms.
  • Include Vitamin B12 and Omega-3 fatty acid supplements in your diet, and you will surely see improvements.

Please follow these steps, and consult your treating doctor about the dose adjustments.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Thank you doctor,

But, I am taking Modafinil 50 mg. Do I still need to increase the dosage?

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hello,

Welcome back to icliniq.com.

  • Yes, even if you are taking 50 mg Modafinil, increase it to 100 mg after consulting your doctor. This will make your functioning better.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Related Questions:
Postpartum Depression
I have weakness and pain in the arm. Should I anticipate surgery?
Can hypothyroidism cause joint pain, shivering and fever?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am having intermittent palpitations. Is it due to hypothyroidism?

Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »

Depression - Awareness, Self-Diagnosis, and Treatment Modalities

Article Overview: Depression is among the top five causes of morbidity in today’s world. It remains largely undiagnosed and underreported because of a lack of adequate knowledge, both among the patients as well as the physicians. It is majorly characterized by the presence of a continuous sad mood, anhedonia, and easy fatiguability along with a host of secondary symptoms, which aid in quantifying the severity of the depressive disorder. So, it is the need of the hour that awareness is raised among the masses regarding this illness that is soon poised to be the number one cause of morbidity. Read Article


Dr. Ajay Singh
Psychiatrist

Depression has been recorded in the annals of history since time immemorial, but never has it assumed so much significance as it has in today’s world. With the advent of technology today, the human society is evolving by leaps and bounds with every passing day. As the saying goes that every co...  Read Article

Are my weakness and confusion due to low sugar or stroke?

Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.